Alert archive / New York / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 48, NWS Buffalo, NY

July 25, 2023Allegany County, Livingston County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at Jul 25, 2023, 4:18 PM EDT for Allegany County, Livingston County, New York. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2023, 4:18 PM EDT (20:18 UTC)
Expired
Jul 25, 2023, 5:00 PM EDT
In force
42 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Allegany County, NY, Livingston County, NY

The radar

The Buffalo radar (KBUF), 81 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.3 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2023-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 402 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2023-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
402 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
978 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

896 
WUUS51 KBUF 252018
SVRBUF
NYC003-051-252100-
/O.NEW.KBUF.SV.W.0048.230725T2018Z-230725T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Buffalo NY
418 PM EDT Tue Jul 25 2023

The National Weather Service in Buffalo has issued a

* Severe Thunderstorm Warning for...
  Southern Livingston County in western New York...
  Northeastern Allegany County in western New York...

* Until 500 PM EDT.

* At 418 PM EDT, a severe thunderstorm was located near Portageville,
  or near Letchworth State Park, moving southeast at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Dansville, Letchworth State Park, Nunda, Ossian, Canaseraga, Hunt,
  Dalton, Ossian Center, and Swain.

This includes Interstate 390 between exits 4 and 5.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4251 7806 4252 7805 4252 7804 4253 7805
      4259 7800 4261 7800 4262 7799 4265 7797
      4267 7796 4258 7758 4258 7766 4253 7766
      4253 7772 4235 7774
TIME...MOT...LOC 2018Z 294DEG 13KT 4256 7794 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Mitchell
2 follow-up statements
388 
WWUS51 KBUF 252049
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
449 PM EDT Tue Jul 25 2023

NYC003-051-252100-
/O.CON.KBUF.SV.W.0048.000000T0000Z-230725T2100Z/
Livingston NY-Allegany NY-
449 PM EDT Tue Jul 25 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHWESTERN LIVINGSTON AND NORTHEASTERN ALLEGANY COUNTIES...

At 448 PM EDT, a severe thunderstorm was located near Portageville,
or 8 miles south of Letchworth State Park, moving southeast at 15
mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Dansville, Letchworth State Park, Nunda, Ossian, Canaseraga, Hunt,
Dalton, Ossian Center, and Swain.

This includes Interstate 390 between exits 4 and 5.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4251 7806 4252 7805 4252 7804 4253 7805
      4259 7800 4259 7788 4258 7758 4258 7766
      4253 7766 4253 7772 4235 7774
TIME...MOT...LOC 2048Z 294DEG 14KT 4252 7800 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Mitchell
516 
WWUS51 KBUF 252102
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
502 PM EDT Tue Jul 25 2023

NYC003-051-252112-
/O.EXP.KBUF.SV.W.0048.000000T0000Z-230725T2100Z/
Livingston NY-Allegany NY-
502 PM EDT Tue Jul 25 2023

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LIVINGSTON AND
NORTHEASTERN ALLEGANY COUNTIES HAS EXPIRED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been allowed to expire.  However, small 
hail, gusty winds and heavy rain are still possible with these 
thunderstorms.

LAT...LON 4251 7806 4252 7805 4252 7804 4253 7805
      4259 7800 4259 7788 4258 7758 4258 7766
      4253 7766 4253 7772 4235 7774
TIME...MOT...LOC 2102Z 294DEG 13KT 4250 7795 

$$

Mitchell

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 2:47 PM EDT, 1 hour 31 minutes earlier.

Area forecast discussion, Jul 25, 2:47 PM EDT, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
247 PM EDT Tue Jul 25 2023

.SYNOPSIS...
While there will be scattered thunderstorms inland from the lakes
late this afternoon and evening...weak high pressure will combine
with slightly drier air aloft to support fair dry weather overnight
through Wednesday. A fast moving frontal boundary will charge
through the region Wednesday night with some heavy rain and gusty
thunderstorms. It will be quite humid on Thursday...but the most
uncomfortable day wil prove to be Friday when combined heat and
humidity will result in apparent temperatures as high as 95 to 100.

&&

.NEAR TERM /THROUGH WEDNESDAY NIGHT/...
The base of a longwave trough and corresponding H5 temps of -14c
will complete its passage over our forecast area during the
remainder of the afternoon. This will keep the environment unstable
enough to support scattered thunderstorms...most of which will be
focused along a slow to emerge lake breeze boundary pushing east
from the Chautauqua ridge...and also in the vcnty of a convergence
zone running from IAG to ROC. The latter area had the greatest
instability at 18z...but given the thinning of the cirrus over the
Southern Tier and Finger Lakes...that area should quickly catch up
and surpass as we work through the rest of the afternoon.

While there is little shear for storms to work with...convection in
the immediate vcnty of the eastward moving lake breeze boundary or
in the area of convergence near the IAG escarpment may be able to
get enough locally induced shear to produce very heavy rain and
localized wind gusts to 40 mph. The risk for significant of heavy
rain will also be supported by short MBE vectors...and for sites
near the aforementioned convergence zone...training storms may come
into play.

Departure of the trough axis tonight will contribute to broad
subsidence and height rises across the area. This will lead to a
return to fair weather.

A shortwave ridge passing through the region on Wednesday should
provide us with a dry...but VERY warm day...as H85 temps in the
vcnty of 18c will support widespread afternoon temps in the mid to
upper 80s. A few of the normally warmer hot spots (ie. Genesee
valley) could tickle the 90 degree mark.

Wednesday night will then become quite active...as a very robust
shortwave will push a fast moving cold front through the region. A
deep plume of moisture just ahead of the front will fuel numerous
showers and thunderstorms...and with PWAT values climbing to around
2 inches and short MBE vectors being forecast...there will be a
relatively moderately high risk for slow moving tropical downpours.
Have raised pops to categorical in the far west and to likely most
elsewhere. Can see these being raised further in later packages.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY/...
Thursday, a MCS will be crossing our region to start the day. This
MCS is presently seen on WV/Visible satellite imagery advancing
across the Dakotas and Minnesota this afternoon. Morning showers and
thunderstorms, of which some could be efficient rain producers will
be crossing the Genesee Valley into the Eastern Lake Ontario region.
00Z ECMWF EFI paints the area to focus upon for heavy rain as Lake
Ontario and points eastward, though the final track of the MCS is
still a little bit in question. Still, a LLJ of 45 knots ahead of a
convective surface low, combined with PWAT values near 2.00" and
warm cloud depth of over 12K feet will fuel heavy rain Thursday.
Will add this enhanced wording to the forecast under an 850 hPa
theta-E ridge that will be lined up from roughly the northern Finger
Lakes and points eastward. The bulk of the heavy rain will occur
through the morning hours. Winds could briefly be gusty, up to 30
mph with the passing MCS during the morning.

Instability of 250 to 500 J/KG of MUCAPE will allow for thunder
chances Thursday morning, especially towards the east. This along
with the faster flow aloft could make for gusty winds in any taller
thunderstorm.

The MCS will leave quite a bit of cloud cover behind for Thursday,
even as chances for showers and thunderstorms diminish through the
afternoon hours. This cloud cover along with a pool of slightly
cooler air aloft drawn southward will hold highs Thursday in the mid
80s.

A developing southerly flow Thursday night within a zonal flow aloft
will keep temperatures mild overnight. Across the Lake Plain many
areas will remain in the lower 70s.

The warm start to Friday, along with an airmass at 850 hPa warming
towards 20C will make this day the warmest day of the week...with
many areas south of Lake Ontario reaching 90F. Cloud cover ahead of
a cold front could be a limiting factor, but at this point models
are holding these clouds off to the west and north through a good
part of the day. The humidity will be building, with dewpoints
climbing well into the 60s, and lower 70s. This combined with the
heat will bring heat indices into the 90s for Friday. This concern
will continue to be mentioned in the HWO.

Friday evening will start very warm, with showers and thunderstorms
pushing into the region from the west and north. A cold front will
drop southward across the region late. There will be a bit of wind
with this front, with 0-6 km bulk wind shear values approaching 40
knots along with 500 to 1000 J/KG of MUCAPE. Gusty winds will be
possible through the night.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
Saturday, showers and thunderstorms associated with a cold front
will be dropping southward from our region towards Pennsylvania. Not
as hot, and eventually drier air will make its way across our region
for the remainder of the weekend.

Within NW flow Monday and Tuesday upstream moisture will advance
into our region. This may yield a few showers or thunderstorms
Monday - Tuesday, with much of these two days with plenty of dry
time as well. Seasonable temperatures through the period.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
VFR conditions will be found at most locations during the remainder
of the afternoon...although scattered thunderstorms will be found in
a corridor stretching from KIAG to KROC and also across parts of
the Southern Tier and Finger Lakes region.

Convection will die off shortly after sunset...and this will leave
fair VFR conditions throughout the region.

The VFR weather will remain in place on Wednesday when there will be
a very low risk for convection.

Outlook...

Wednesday night and Thursday...MVFR conditions in fairly widespread
showers and thunderstorms.
Friday...VFR.
Saturday...VFR to MVFR conditions with scattered showers and
thunderstorms.
Sunday...VFR.

&&

.MARINE...
A weak pressure gradient will bring quiet marine conditions through
Wednesday. Offshore flow generally less than 10 knots is expected
during this time, but local onshore flows will develop each day.
Southwesterly flow less than 15 knots will be common across the
lakes both Thursday and Friday. Thunderstorms are possible
Wednesday night through Friday, and any thunderstorm may produce
locally higher winds and waves.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...RSH
NEAR TERM...RSH
SHORT TERM...Thomas
LONG TERM...Thomas
AVIATION...RSH
MARINE...TMA
Hazardous weather outlook, Jul 25, 3:02 PM EDT, 1 hour 16 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
302 PM EDT Tue Jul 25 2023

NYZ001>006-011-013-014-261915-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Genesee-
Livingston-Ontario-
302 PM EDT Tue Jul 25 2023

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Widespread thunderstorms Wednesday night will generate slow moving
tropical downpours that could result in multiple inches of rain for
localized areas.

The combination of heat and high humidity on Friday will then lead to
apparent temperatures of 95 to 100. This would necessitate the need
for heat advisories as the event nears.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ007-008-261915-
Jefferson-Lewis-
302 PM EDT Tue Jul 25 2023

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Widespread thunderstorms late Wednesday night and early Thursday will
generate slow moving tropical downpours that could result in
multiple inches of rain for localized areas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ010-012-019>021-085-261915-
Northern Erie-Wyoming-Chautauqua-Cattaraugus-Allegany-Southern Erie-
302 PM EDT Tue Jul 25 2023

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Widespread thunderstorms Wednesday night will generate slow moving
tropical downpours that could result in multiple inches of rain for
localized areas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-261915-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
302 PM EDT Tue Jul 25 2023

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

In the hours before

Special weather statement, Jul 25, 2:23 PM EDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Buffalo NY
223 PM EDT Tue Jul 25 2023

NYZ019-251900-
Chautauqua NY-
223 PM EDT Tue Jul 25 2023

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL CHAUTAUQUA COUNTY
THROUGH 300 PM EDT...

At 222 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Fredonia, moving east at 5 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Stockton, Cassadaga, Sinclairville, and Hamlet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4224 7943 4238 7936 4238 7910 4218 7913
TIME...MOT...LOC 1822Z 275DEG 5KT 4233 7933

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Mitchell
Special weather statement, Jul 25, 2:57 PM EDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Buffalo NY
257 PM EDT Tue Jul 25 2023

NYZ011>013-019>021-085-251930-
Chautauqua NY-Cattaraugus NY-Allegany NY-Livingston NY-
Southern Erie NY-Wyoming NY-Genesee NY-
257 PM EDT Tue Jul 25 2023

...STRONG THUNDERSTORMS WILL IMPACT WYOMING...CENTRAL CATTARAUGUS...
SOUTHEASTERN ERIE...CENTRAL LIVINGSTON...SOUTHERN CHAUTAUQUA...
NORTHWESTERN ALLEGANY AND SOUTHEASTERN GENESEE COUNTIES THROUGH 330
PM EDT...

At 253 PM EDT, Doppler radar was tracking scattered strong
thunderstorms along a line extending from near Caledonia to near
Varysburg to near Wattsburg. Movement was southeast at 10 mph. Wind
gusts up to 40 mph and hail up to one half inch in diameter will be
possible with the strongest storms.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Jamestown, Geneseo, Letchworth State Park, Le Roy, Springville,
Perry, Warsaw, Avon, Lakewood, Mount Morris, Gowanda, Attica,
Pavilion, Falconer, Caledonia, Ashford, Arcade, Franklinville,
Clymer, and Long Point State Park.

This includes the following highways...
 Interstate 390 between exits 6 and 9.
 Interstate 86 between exits 7 and 16.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4286 7827 4303 7791 4299 7790 4299 7784
      4281 7758 4279 7759 4254 7802 4200 7913
      4200 7976 4204 7976
TIME...MOT...LOC 1853Z 334DEG 7KT 4295 7790 4280 7823 4197 7974

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Mitchell
Special weather statement, Jul 25, 3:33 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Buffalo NY
333 PM EDT Tue Jul 25 2023

NYZ011>013-019>021-085-252015-
Chautauqua NY-Cattaraugus NY-Allegany NY-Livingston NY-
Southern Erie NY-Wyoming NY-Genesee NY-
333 PM EDT Tue Jul 25 2023

...STRONG THUNDERSTORMS WILL IMPACT WYOMING...CATTARAUGUS...
SOUTHEASTERN ERIE...NORTHWESTERN LIVINGSTON...CHAUTAUQUA...
NORTHWESTERN ALLEGANY AND EASTERN GENESEE COUNTIES THROUGH 415 PM
EDT...

At 331 PM EDT, Doppler radar was tracking scattered strong
thunderstorms along a line extending from Le Roy to near Warsaw to 6
miles west of Wattsburg. Movement was southeast at 5 mph. Wind gusts
up to 40 mph and pea sized hail will be possible with the strongest
storms.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Jamestown, Geneseo, Salamanca, Letchworth State Park, Boston, Le Roy,
Springville, Perry, Warsaw, Colden, Lakewood, Mount Morris, Gowanda,
Pavilion, Conesus, Falconer, Caledonia, Ashford, Arcade, and
Franklinville.

This includes the following highways...
 Interstate 390 between exits 6 and 8.
 Interstate 90 near exit 47.
 Interstate 86 between exits 4 and 18, and near exit 20.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4219 7976 4283 7827 4310 7803 4300 7791
      4299 7791 4299 7789 4276 7761 4253 7793
      4201 7902 4200 7907 4200 7976
TIME...MOT...LOC 1931Z 318DEG 5KT 4300 7800 4277 7819 4204 7993

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Mitchell
Special weather statement, Jul 25, 4:01 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Buffalo NY
401 PM EDT Tue Jul 25 2023

NYZ003-004-252030-
Wayne NY-Monroe NY-
401 PM EDT Tue Jul 25 2023

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL WAYNE AND EAST
CENTRAL MONROE COUNTIES THROUGH 430 PM EDT...

At 401 PM EDT, Doppler radar was tracking a strong thunderstorm over
Rochester, moving east at 10 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Rochester, Irondequoit, East Rochester, Webster, Fairport, Brighton,
Penfield, Pittsford, Union Hill, Strong Memorial Hospital, and
Rochester General Hospital.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4311 7766 4321 7768 4329 7734 4304 7736
      4303 7741
TIME...MOT...LOC 2001Z 288DEG 7KT 4318 7760

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Mitchell
Special weather statement, Jul 25, 4:14 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Buffalo NY
414 PM EDT Tue Jul 25 2023

NYZ012-013-021-252045-
Allegany NY-Livingston NY-Wyoming NY-
414 PM EDT Tue Jul 25 2023

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN WYOMING...
SOUTHWESTERN LIVINGSTON AND NORTHEASTERN ALLEGANY COUNTIES THROUGH
445 PM EDT...

At 413 PM EDT, Doppler radar was tracking a strong thunderstorm near
Portageville, or near Letchworth State Park, moving southeast at 15
mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Dansville, Letchworth State Park, Portageville, Nunda, Castile,
Ossian, Canaseraga, Hunt, Dalton, Ossian Center, Swain, and Rossburg.

This includes the following highways...
 Interstate 390 between exits 4 and 5.
 Interstate 86 near exit 33.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4254 7815 4268 7801 4258 7763 4258 7766
      4253 7766 4253 7772 4246 7772 4241 7773
      4240 7773 4232 7774
TIME...MOT...LOC 2013Z 298DEG 15KT 4256 7795

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Mitchell

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 2:23 PM EDTSpecial Weather StatementBUFChautauqua37 min
Jul 25, 2:57 PM EDTSpecial Weather StatementBUFCattaraugus, Livingston, Wyoming33 min
Jul 25, 3:33 PM EDTSpecial Weather StatementBUFCattaraugus, Chautauqua, Livingston, Wyoming42 min
Jul 25, 3:42 PM EDTSevere Thunderstorm WarningBUFWyoming33 min
Jul 25, 4:01 PM EDTSpecial Weather StatementBUFMonroe29 min
Jul 25, 4:10 PM EDTSevere Thunderstorm WarningBUFMonroe35 min
Jul 25, 4:14 PM EDTSpecial Weather StatementBUFLivingston31 min
Jul 25, 4:33 PM EDTSpecial Weather StatementBUFWyoming27 min
Jul 25, 4:44 PM EDTFlash Flood WarningBUFMonroe3 hr
Jul 25, 5:01 PM EDTSpecial Weather StatementBUFAllegany44 min
Jul 25, 5:22 PM EDTSpecial Weather StatementBUFCattaraugus23 min
Jul 25, 5:27 PM EDTSpecial Weather StatementBUFMonroe33 min
Jul 25, 5:56 PM EDTSpecial Weather StatementBUFAllegany64 min

Nearby

Severe Thunderstorm Warnings in New York, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.